Introduction: Liposarcoma is a rare form of connecti-ve tissue cancer that can occur anywhere in the body. In about half of the cases, it is located in the thighs and a third of the cases on the abdomen (retroperitoneal). Most patients are aged between 40 and 60 years.
Methods: We present a 51-year-old patient diagnosed with retroperitoneal left liposarcoma in 2014 for whom surgical tumor ablation and doxorubicin chemothe-rapy were practiced. Two years later, tumor recurren-ce was found. A new surgical ablation and combined chemotherapy treatment (doxorubicin 300mg/m2 total dose) and radiotherapy (total dose 50.4 Gy) were per-formed. In 2018 in the oncology assessment, a new re-lapse was found at the left subrenal level. Surgery, che-motherapy with Doxorubicin (120 mg/m2 total dose), Ifosfamide (7400 mg/m2 total dose), Mesna (7400 mg/ m2 total dose), Zarzio (30,000 IU /m2 total dose) and external radiotherapy were decided. Evolution was on-cologically favorable, but 4 months after the last cytos-tatic cure, the patient is present in the emergency unit with „de novo“ acute heart failure.
Results: Echocardiographic highlights severe left ven-tricular systolic dysfunction (FE =20% by Simpson bi-plane method) with diffuse severe wall hypokinesis, re-strictive diastolic dysfunction, mild mitral regurgitati-on, mild pulmonary hypertension, without pericardial fluid. NTproBNP -7665 p/ml. In the context of the abo-ve-mentioned antineoplastic treatment, we considered that the episode of acute heart failure was determined by the cardiotoxicity of the anticancer medication used, in the absence of cardiac evaluations with the regu-lar evaluation of the left ventricular ejection fraction. Specific treatment for heart failure was initiated with parenteral furosemide (initially 200mg/24h), spirono-lactone, followed by small doses of Carvedilol, digital. Because of low blood pressure (<100 mmHg) (ACE-I/ ARB could not be administered. Evolution was slow favorable. It was discharged without congestion, with acceptable effort tolerance. Unfortunately, the echocar-diography performed after 6 months reveals the same low left ventricular ejection fraction (FE – 30%).
Conclusions: We believe that in the case of the pati-ent presented, the risk factors that contributed to the cardiac toxicity were female sex, repeated doxorubicin treatment without appropriate cardiological evaluation (echocardiography and biomarkers) and concurrent use of other chemotherapeutic agents. Close collabo-ration between the medical team treating an oncology patient and a cardiologist is needed to detect the car-diotoxicity of anticancer therapy in a timely manner without compromising the treatment of oncological di-sease or cardiac function. The ejection fraction should be periodically determined before and during oncolo-gical treatment with cardiotoxic potential.